Alert archive / Georgia / Flash Flood Warnings in 2009

Flash Flood Warning 12, NWS Charleston, SC

August 12, 2009Chatham County, Georgia

NWS Charleston, SC issued this flash flood warning at Aug 12, 2009, 6:30 PM EDT for Chatham County, Georgia. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2009, 6:30 PM EDT (22:30 UTC)
Expired
Aug 12, 2009, 7:34 PM EDT
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 76 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 6:50 PM EDTFLASH FLOODSavannah, GAFLOOD WATERS UP TO THE MIDDLE OF THE WHEELS ON AN UNKNOWN ROAD IN SAVANNAH. PICTURE FROM LOCAL MEDIA WEB SITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2560 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2560 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 122230
FFWCHS
GAC051-130030-
/O.NEW.KCHS.FF.W.0012.090812T2230Z-090813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
630 PM EDT WED AUG 12 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 830 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OCCURRING NEAR WHITE BLUFF...OR ABOUT OVER
  SAVANNAH. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  WHITE BLUFF...WINDSOR FOREST...WILMINGTON ISLAND...SAVANNAH...
  THUNDERBOLT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3196 8123 3209 8111 3207 8105 3208 8100
      3200 8086 3194 8091 3194 8093 3196 8095
      3194 8098 3192 8096 3192 8093 3185 8100

$$
2 follow-up statements
000 
WGUS72 KCHS 122303
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
703 PM EDT WED AUG 12 2009

GAC051-130030-
/O.CON.KCHS.FF.W.0012.000000T0000Z-090813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
703 PM EDT WED AUG 12 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR 
CHATHAM COUNTY...

AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
THE HEAVY RAIN HAD MOVED OUT OF CHATHAM COUNTY. HOWEVER...ADDITIONAL 
HEAVY RAIN TO THE SOUTH MAY MOVE INTO THE AREA BY 830 PM...SO THE 
WARNING WILL REMAIN IN EFFECT.

FLASH FLOODING IS EXPECTED IN AND AROUND ISLE OF 
HOPE...SANDFLY...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE 
BLUFF...WILMINGTON ISLAND...AND TYBEE ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3196 8123 3209 8111 3207 8105 3208 8100
      3200 8086 3194 8091 3194 8093 3196 8095
      3194 8098 3192 8096 3192 8093 3185 8100

$$
000 
WGUS72 KCHS 122334
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
734 PM EDT WED AUG 12 2009

GAC051-122341-
/O.CAN.KCHS.FF.W.0012.000000T0000Z-090813T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
734 PM EDT WED AUG 12 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL CHATHAM
COUNTY...

THE LARGE AREA OF HEAVY RAIN HAS STAYED TO THE SOUTH OF CHATHAM 
COUNTY THIS EVENING...THUS THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED. THERE STILL MAY BE SOME PERIODS OF BRIEF HEAVY RAIN...BUT 
IT SHOULD NOT LINGER LONG ENOUGH TO CREATE WIDESPREAD FLOODING 
PROBLEMS.

ALTHOUGH THE THREAT FOR SIGNIFICANT FLOODING HAS ENDED...PONDING 
WATER MAY PERSIST IN LOW-LYING AREAS THROUGH THE EVENING. THUS... 
MOTORISTS SHOULD CONTINUE TO USE CAUTION WHILE DRIVING...ESPECIALLY 
IN FLOOD PRONE AREAS.

LAT...LON 3196 8123 3209 8111 3207 8105 3208 8100
      3200 8086 3194 8091 3194 8093 3196 8095
      3194 8098 3192 8096 3192 8093 3185 8100

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:43 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 12, 4:43 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT WED AUG 12 2009

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL PREVAIL OVER THE CAROLINAS AND GEORGIA
THROUGH SATURDAY. HIGH PRESSURE OVER THE WESTERN ATLANTIC WILL THEN
EXPAND OVER THE AREA AND REMAIN THE DOMINANT WEATHER FEATURE THROUGH
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A DEEP POSITIVELY TILTED UPPER LEVEL TROUGH IS POSITIONED JUST
WEST OF THE APPALACHIANS THIS AFTERNOON...AND MAY AMPLIFY FURTHER
TONIGHT AS THE AXIS SHIFTS SLIGHTLY EASTWARD. MEANWHILE AT THE
SURFACE...A LEE SIDE TROUGH HAS BECOME NEARLY STATIONARY ACROSS
INLAND PORTIONS OF THE FORECAST AREA.

DESPITE THE ATMOSPHERE ACROSS MUCH OF THE FORECAST AREA HAVING
BEEN WORKED OVER FROM EARLIER CONVECTION...INSTABILITY PARAMETERS
REMAIN FAIRLY IMPRESSIVE LATE THIS AFTERNOON ACROSS THE
REGION...MAINLY OUTSIDE OF THE CHARLESTON TRI-COUNTY AREA. THERE
IS STILL A THREAT FOR SEVERE WEATHER AS NUMEROUS SHOWERS AND
THUNDERSTORMS SHIFT ACROSS THE AREA INTO EARLY THIS EVENING...THUS
THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
HOWEVER...THUNDERSTORMS SHOULD BE MORE ELEVATED ACROSS NORTHERN
PORTIONS OF THE FORECAST AREA AND THE WATCH MAY BE CANCELLED
SOONER IN SOME LOCATIONS.

ALTHOUGH THE COVERAGE OF THE SHOWERS AND THUNDERSTORMS SHOULD
DIMINISH WITH THE LOSS OF DAYTIME HEATING...WILL ONLY BRING THE
PROBABILITY OF PRECIPITATION DOWN TO A CHANCE LATE THIS EVENING
AND OVERNIGHT. THE REASON FOR THIS WILL BE PERSISTENT UPPER LEVEL
SUPPORT...ALONG WITH WEAK LOW LEVEL CONVERGENCE ASSOCIATED WITH
THE LEE SIDE TROUGH.

THERE COULD BE SOME LINGERING HIGH LEVEL DEBRIS CLOUDINESS THROUGH
THIS EVENING...THEN SOME STRATUS DEVELOPMENT LATE TONIGHT.
BOUNDARY LAYER MOISTURE WILL REMAIN RATHER ABUNDANT...MAKING FOR
ANOTHER WARM/MUGGY NIGHT WITH LOWS IN THE LOWER TO MID 70S ACROSS
THE AREA.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE REGION WILL REMAIN WITHIN THE RIGHT ENTRANCE REGION OF A
WEAKENING UPPER LEVEL JET ON THURSDAY...WHILE AT THE SURFACE A LEE
SIDE TROUGH WILL LINGER IN THE VICINITY. DEEP LAYERED MOISTURE
WILL CONTINUE TO STREAM ACROSS THE AREA...RESULTING IN
PRECIPITABLE WATER VALUES OF 2.00-2.25 INCHES. THESE
FACTORS...COMBINED WITH MESOSCALE BOUNDARIES INCLUDING THE SEA
BREEZE SHOULD BE SUFFICIENT TO SUPPORT WIDESPREAD SHOWER AND
THUNDERSTORMS DEVELOPMENT...MAINLY IN THE AFTERNOON. THERE IS A
LIMITED THREAT FOR STRONG THUNDERSTORMS...HOWEVER INSTABILITY
SHOULD NOT BE NEARLY AS IMPRESSIVE AS IT WAS WEDNESDAY GIVEN LESS
SOLAR INSOLATION. THERE WILL BE A HEAVY RAINFALL AND LOCALIZED
FLOODING THREAT THOUGH...AND WILL HIGHLIGHT THE RISK IN THE
HAZARDOUS WEATHER OUTLOOK. THE CONVECTION SHOULD DIMINISH WITH THE
LOSS OF DAYTIME HEATING THURSDAY EVENING...BUT WILL HOLD ONTO AT
LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE
NIGHT...WITH A LOW CHANCE ALONG THE IMMEDIATE COAST.

TEMPERATURES ON THURSDAY WILL BE SLIGHTLY BELOW NORMAL...WITH
HIGHS IN THE UPPER 80S. HIGH DEWPOINT VALUES WILL MAKE FOR RATHER
HUMID CONDITIONS HOWEVER.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT WITH LARGE SCALE
SYNOPTIC FEATURES...ALTHOUGH THERE IS SOME DIFFERENCE ON FRIDAY
REGARDING A SURFACE TROUGH OF LOW PRESSURE NEAR THE COAST AS WELL AS
THE STRENGTH/LOCATION OF THE UPPER RIDGE BUILDING IN EARLY NEXT
WEEK.

THE NAM12 /WRF/ INDICATES TROUGHING LINGERING JUST OFFSHORE WHILE
THE GFS KEEPS THIS FEATURE FARTHER INLAND. HAVE FOLLOWED THE GFS
SOLUTION FOR NOW FOR PERSISTENCE/CLIMATOLOGICAL PURPOSES. THE TROUGH
OF LOW PRESSURE AT THE SURFACE SHOULD WEAKEN AND THEN DISSIPATE OVER
THE WEEKEND AS ATLANTIC HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK
INTO THE MIDDLE OF NEXT WEEK. OTHERWISE...UPPER TROUGHING OVER THE
SOUTHEAST STATES FRIDAY WILL BEGIN TO BREAK DOWN OVER THE WEEKEND AS
UPPER LEVEL RIDGING BUILDS BACK INTO THE REGION. UPPER LEVEL RIDGING
IS THEN EXPECTED TO HOLD IN PLACE ACROSS THE SOUTHEAST CONUS THROUGH
EARLY NEXT WEEK WHILE ATLANTIC HIGH PRESSURE EXPANDS OVER THE AREA.

AS FOR FORECAST DETAILS...UPPER LEVEL TROUGHING...PLENTY OF DEEP
MOISTURE...AND ADEQUATE INSTABILITY SHOULD SUPPORT SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS FRIDAY. EXPECT SHOWER/THUNDERSTORM
COVERAGE TO SLOWLY DECREASE THROUGH THE WEEKEND INTO EARLY NEXT WEEK
AS RIDGING TAKES HOLD AT THE SURFACE AND ALOFT...SO WILL KEEP
SCATTERED POPS GOING SATURDAY AND SUNDAY BEFORE TAPERING TO SLIGHT
CHANCE POPS MONDAY AND TUESDAY.

TEMPERATURES AREA EXPECTED TO RUN NEAR TO SLIGHTLY BELOW NORMAL
THROUGH SATURDAY...THEN NEAR TO SLIGHTLY ABOVE NORMAL SUNDAY THROUGH
WEDNESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
STRONG INSTABILITY COMBINED WITH DEEP LAYERED MOISTURE...NUMEROUS
SURFACE BOUNDARIES AND GOOD UPPER LEVEL SUPPORT WILL RESULT IN
NUMEROUS SHOWERS AND THUNDERSTORMS INTO EARLY THIS EVENING. AS
THUNDERSTORMS IMPACT THE TERMINALS...MVFR OR LOWER CONDITIONS ARE
EXPECTED TO OCCUR...ALONG WITH GUSTY AND ERRATIC WINDS. THE
GREATEST THREAT FOR THESE CONDITIONS APPEARS TO BE AT KSAV WHERE
INSTABILITY IS MORE PREVALENT. THERE WILL BE A DIMINISHING TREND
TO THE CONVECTION WITH THE LOSS OF DAYTIME HEATING...HOWEVER COULD
NOT RULE OUT ADDITIONAL CONVECTION THROUGH THE NIGHT. HIGH LEVEL
DEBRIS CLOUDINESS COULD PERSIST INTO THE OVERNIGHT HOURS...WITH
SOME GUIDANCE SHOWING THE POTENTIAL FOR LOWER CEILINGS TO DEVELOP
AROUND DAYBREAK.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY
PREVAIL. HOWEVER...MVFR/IFR CONDITIONS ARE POSSIBLE IN SCATTERED
AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS THROUGH MONDAY.

&&

.MARINE...
WIND FIELDS WILL BE DISRUPTED EARLY THIS EVENING GIVEN CONVECTION
OVER THE COASTAL WATERS. HOWEVER...A SOUTHERLY SURGE SHOULD
DEVELOP LATE THIS EVENING INTO THE OVERNIGHT HOURS...BUT WILL
GENERALLY CAP WINDS AROUND 15 KT.

A LEE SIDE TROUGH WILL PERSIST INLAND ON THURSDAY...WITH A
SOUTHERLY FLOW CONTINUING OVER THE COASTAL WATERS. A WEAK SEA
BREEZE CIRCULATION COULD ELEVATE WINDS ALONG THE IMMEDIATE
COAST...BUT DO NOT EXPECT WINDS TO GET ANY GREATER THAN ABOUT 15
KT ANYWHERE IN THE COASTAL WATERS. ANOTHER NOCTURNAL SURGE COULD
DEVELOP THURSDAY NIGHT...BUT AGAIN WIND FIELDS MAY BECOME
DISRUPTED IN THE LATE AFTERNOON/EARLY EVENING DUE TO CONVECTION
AND WILL HOLD WINDS AT 15 KT.

FRIDAY THROUGH MONDAY...A TROUGH OF LOW PRESSURE WILL LINGER OVER OR
NEAR THE AREA INTO SATURDAY BEFORE ATLANTIC HIGH PRESSURE EXPANDS
OVER THE AREA OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL
RESULT IN A FAIRLY TYPICAL SUMMERTIME PATTERN OVER THE COASTAL
WATERS...CHARACTERIZED BY AFTERNOON SEA BREEZES AND NOCTURNAL
SURGES...ESPECIALLY BEYOND FRI. WINDS AND SEAS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JAQ/RJB
Hazardous weather outlook, Aug 12, 4:57 PM EDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT WED AUG 12 2009

AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-
131000-
CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-
EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
457 PM EDT WED AUG 12 2009

...SEVERE THUNDERSTORM WATCH 700 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME
WIDESPREAD ACROSS THE AREA THURSDAY AFTERNOON. THERE IS THE
POTENTIAL FOR HEAVY RAINFALL ACROSS THE AREA...WHICH MAY RESULT IN
LOCALIZED FLOOD OF LOW LYING...URBANIZED AND OTHER POOR DRAINAGE
AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED INTO THIS EVENING.

AMZ350-352-354-374-131000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
457 PM EDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS COULD
PRODUCE DAMAGING WINDS AND LARGE HAIL INTO THIS EVENING ACROSS THE
COASTAL WATERS. IN ADDITION...HEAVY RAINFALL AND FREQUENT CLOUD TO
WATER LIGHTNING IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED INTO THIS EVENING.

JAQ

In the hours before

Local storm report, Aug 12, 5:18 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
518 PM EDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             4 W TYBEE ISLAND        32.00N 80.92W
08/12/2009  E0.50 INCH       CHATHAM            GA   PARK/FOREST SRVC

            A WORKER AT FORT PULASKI REPORTED DIME SIZE HAIL.

&&

DPB
Local storm report, Aug 12, 5:35 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     MARINE TSTM WIND 4 NW TYBEE ISLAND       32.03N 80.90W
08/12/2009  M39 MPH          CHATHAM            GA   OTHER FEDERAL

            THE HIGHEST GUST WAS 41 MPH AT 436 PM.

&&

AJK
Local storm report, Aug 12, 5:42 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     LIGHTNING        BELLVILLE               32.15N 81.97W
08/12/2009                   EVANS              GA   LAW ENFORCEMENT

            *** 1 INJ *** A STUDENT WAS STUCK BY LIGHTNING DURING
            FOOTBALL PRACTICE IN BELLVILLE GEORGIA. THE INDIVIDUAL
            WAS TAKEN TO A HOSPITAL AND IS REPORTED TO BE IN STABLE
            CONDITION.

&&

DPB
Special weather statement, Aug 12, 5:45 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
545 PM EDT WED AUG 12 2009

GAZ140-141-122215-
COASTAL MCINTOSH-INLAND MCINTOSH-
545 PM EDT WED AUG 12 2009

...STRONG THUNDERSTORMS WILL IMPACT EASTERN MCINTOSH COUNTY THROUGH
615 PM EDT...

AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR CRESCENT...OR
ABOUT 10 MILES NORTHEAST OF DARIEN...MOVING NORTHEAST AT 10 MPH.

AREAS IN AND AROUND CRESCENT...VALONA...SHELLMAN BLUFF...SAPELO
ISLAND...RACCOON BLUFF...WILL BE IMPACTED THROUGH 615 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

&&
Special weather statement, Aug 12, 5:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT WED AUG 12 2009

SCZ042-043-047>049-051-122245-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
546 PM EDT WED AUG 12 2009

...STRONG THUNDERSTORMS WILL IMPACT EASTERN JASPER...WESTERN
BEAUFORT...CENTRAL COLLETON AND EASTERN HAMPTON COUNTIES THROUGH 645
PM EDT...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CUMMINGS TO GILMANIA TO LIMEHOUSE...OR ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF HAMPTON TO YEMASSEE TO 7 MILES NORTHWEST OF
BELLINGER HILL AREA...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND EARLY BRANCH...KRESS...OKATIE...LEVY...
POCOTALIGO...OLD HOUSE...ISLANDTON...YEMASSEE...SHELDON...
SALKEHATCHIE...WILL BE IMPACTED THROUGH 645 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&
Local storm report, Aug 12, 5:54 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 NE RINCON             32.31N 81.22W
08/12/2009                   EFFINGHAM          GA   PUBLIC

            THERE WAS A TREE BLOWN DOWN AT A HOUSE ON THE LOST
            PLANTATION GOLF COURSE. TIME WAS ESTIMATED BASED ON
            RADAR.

&&

AJK

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 2:09 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham66 min
Aug 12, 2:15 PM EDTSevere Thunderstorm WarningCHSJenkins, Screven60 min
Aug 12, 2:58 PM EDTSpecial Marine WarningCHS62 min
Aug 12, 3:16 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven59 min
Aug 12, 3:54 PM EDTSpecial Marine WarningCHS66 min
Aug 12, 4:21 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham54 min
Aug 12, 4:23 PM EDTSpecial Marine WarningCHS67 min
Aug 12, 4:30 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham60 min
Aug 12, 5:07 PM EDTAreal Flood AdvisoryCHSChatham113 min
Aug 12, 5:11 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham48 min
Aug 12, 5:23 PM EDTSpecial Marine WarningCHS67 min
Aug 12, 6:17 PM EDTAreal Flood AdvisoryCHSChatham118 min
Aug 12, 6:23 PM EDTSpecial Marine WarningCHS67 min
Aug 12, 7:00 PM EDTAreal Flood AdvisoryCHSMcIntosh2 hr
Aug 12, 7:10 PM EDTSpecial Marine WarningCHS65 min
Aug 12, 7:23 PM EDTSpecial Marine WarningCHS82 min

Nearby

Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.